MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 70CC PISTON SYRINGE WITH CATHETER TIP, LUER ADAPTER AND CAP; IRRIGATION SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 70CC PISTON SYRINGE WITH CATHETER TIP, LUER ADAPTER AND CAP; IRRIGATION SYRINGE
Catalog Number 0038470
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the cap on the tip was missing.
 
Event or Problem Description
It was reported that the cap on the tip was missing.Per additional information received from the investigator on 26sep2019, the cap is a removable piece that is placed in the syringe tip.
 
Additional Manufacturer Narrative
The reported event was confirmed.Visual evaluation of the sample noted one opened unused piston syringe.No cap(cm1880) was noted to be on the syringe tip, but an adaptor was included within the syringe barrel s intended.Missing components are not allowed per procedure.Although the reported event was confirmed, the root cause could not be determined.A potential root cause for this failure could be error of inspector.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: secure tip tightly prior to use." correction: d4.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
70CC PISTON SYRINGE WITH CATHETER TIP, LUER ADAPTER AND CAP
Common Device Name
IRRIGATION SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9100033
Report Number1018233-2019-05835
Device Sequence Number398436
Product Code KYZ
UDI-Device Identifier00801741049323
UDI-Public(01)00801741049323
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number0038470
Device Lot NumberNGBP2237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1